I have nasal allergies and I take perscription meds and an over the counter Claritin. Ragweed is one of my many allergies. I put some Arnica cream around my eyes for swelling from allergies and 3 hours later they were super swollen and red. Day 3 now the skin is peeling and itchy and still some swelling. I put some on the back of my hand and on my neck, nothing no reaction. So I'm thinking after surgery just don't put it around my eyes or should I avoid it altogether? What about the pills?
Arnica Cream - Allergic Reaction or Wrong Application?
Doctor Answers (7)
Possible allergic reaction to arnica cream
I would say it's better to be safe, so I would avoid the use of the arnica cream all together. The effects from Arnica are controversial, without any clear advantage being shown. Your final result should not be affected whether you use Arnica (orally or topically) or not, so I would suggest avoiding it completely because of your possible allergic reaction.
Allergic Reaction to Arnica
I provide Arnica for my patients to take orally before and after surgery. However, you should totally avoid this drug when you have your surgery because it will not have that much impact on your recovery or result.
Arnica is baloney!
Arnica has been repeatedly shown in scientific literature to do nothing.
So don't use it- neither the pills nor the ointment.
If your skin is not yet healed, then see a dermatologist.
Need more be said?
You might also like...
You could have a reaction to some component of the cream, arnica or something else in it. Play it safe, do not use it at all.
Many medications will cause similar reactions around the eyes, and it is probably wise just not to apply it there. The evidence supporting arnica is not entirely complete, yet many do feel it helps diminish bruising. Others feel it may increase the risk of bleeding. I would discuss it with your own surgeon prior to surgery.
The sensitivity you are experieincing around the eyes is likely a reaction to either the arnica, the vehicle or some other component. The skin around the eyes is ver sensitive and prone to reactions. I would recommend stopping the application. You can try the pills and see how you do. Unfortunately, the evidence regarding arnica's effectiveness is not very strong. If it is causing a problem, you are better of stopping it. Best wishes.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.